Skip to main content

Research Repository

Advanced Search

Robust tracking control for a quadrotor subjected to disturbances using new hyperplane-based fast Terminal Sliding Mode

Labbadi, Moussa; Iqbal, Jamshed; Djemai, Mohamed; Boukal, Yassine; Bouteraa, Yassine


Moussa Labbadi

Mohamed Djemai

Yassine Boukal

Yassine Bouteraa


This paper presents a finite-time approach for tracking control of a quadrotor system subjected to external disturbances and model uncertainties. The proposed approach offers a preassigned performance guarantee. Firstly, integral terminal sliding manifolds and nonsingular terminal sliding manifolds are considered to produce the new hyperplane sliding variables for both position and attitude of a quadrotor. The designed hyperplane sliding variables guaranteed a finite-time convergence. The objective is to develop a finite-time control scheme for a disturbed quadrotor to follow a predefined trajectory based on a nonlinear sliding mode controller. The main contribution of this paper is to design a hyperplane-based nonlinear sliding mode control strategy for a quadrotor subjected to disturbances. A concept of robust controllers for a quadrotor is presented based on Lyapunov theory, which proves finite-time stability of the proposed control technique. Numerical simulations with two different scenarios verify the accuracy of the proposed hyperplane-based sliding mode control approach. The simulations study also included a comparison with another nonlinear controller. Results demonstrated overperformance of the proposed control strategy.


Labbadi, M., Iqbal, J., Djemai, M., Boukal, Y., & Bouteraa, Y. (2023). Robust tracking control for a quadrotor subjected to disturbances using new hyperplane-based fast Terminal Sliding Mode. PLoS ONE, 18(4), Article e0283195.

Journal Article Type Article
Acceptance Date Mar 4, 2023
Online Publication Date Apr 24, 2023
Publication Date Apr 1, 2023
Deposit Date May 5, 2023
Publicly Available Date May 10, 2023
Journal PloS one
Print ISSN 1932-6203
Electronic ISSN 1932-6203
Publisher Public Library of Science
Peer Reviewed Peer Reviewed
Volume 18
Issue 4
Article Number e0283195
Public URL


Published article (5.1 Mb)

Publisher Licence URL

Copyright Statement
Copyright: © 2023 Labbadi et al. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

You might also like

Downloadable Citations